Hail, Montgomery
- When
- June 6, 2:33 AM CST
- Where
- Montgomery County, 5 mi SE of Independence
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.183, -95.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 5, 8:55 PM CST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT SUN JUN 5 2005 .UPDATE... DIFFUSE SURFACE BOUNDARY, CURRENTLY ORIENTED NORTHEAST TO SOUTHWEST ACROSS OKLAHOMA, APPEARS TO BE WASHING OUT. THIS IS LIKELY DUE TO SYNOPTIC FORCING DISPLACED WELL NORTH OVER THE AREA. IMPRESSIVE SEVERE THUNDERSTORMS, ASSOCIATED WITH THIS TRAILING FRONTAL BOUNDARY, HAVE BEEN POUNDING SOUTHWEST PORTIONS OF OKLAHOMA AND NORTHWEST TEXAS. THINKING THUNDERSTORM CHANCES HAVE DWINDLED OVER SOUTHEAST KANSAS FOR NOW. TOSSED THE IDEA AROUND OF SEEING SOME ELEVATED CONVECTION GETTING GOING FROM SOUTH TO NORTH WELL AFTER MIDNIGHT, AS 900-800MB MOISTURE INCREASES DRAMATICALLY. ADDITIONALLY, A WEAK MID-LEVEL TROUGH, PER WATER VAPOR AND PROFILERS, IS CROSSING WESTERN KANSAS. HOWEVER, LEFT THE OVERNIGHT FORECAST DRY, AS DO NOT THINK MOISTURE RETURN WILL BE DEEP ENOUGH TO INITIATE CONVECTION. STAY TUNED. && .AVIATION... MUCH OF THE FORECAST AREA HAS DEWPOINTS IN THE 50S AND LOW 60S (WITH THE EXCEPTION OF NEAR 70 DEWPOINTS OVER SOUTHEAST KANSAS). LIGHT SOUTHERLY FLOW WILL COMMENCE TONIGHT IN RESPONSE TO INCREASING LEE TROUGHING ACROSS THE HIGH PLAINS. WITH LOW-LEVEL MOIST ADVECTION TONIGHT, THINKING AT LEAST SOME SCT MVFR CLOUDS WILL DEVELOP. NOT SURE YET IF COVERAGE WILL BE BKN-OVC. ADDITIONALLY, EXPECTING MVFR VSBYS AOA 4-5SM WELL AFTER MIDNIGHT. WILL NEED TO WATCH FOG POTENTIAL THOUGH, AS WOULDNT BE SURPRISED IF VSBYS WENT A BIT LOWER. && .PREV DISCUSSION... /ISSUED 335 PM CDT SUN JUN 5 2005/ .DISCUSSION... TONIGHT: THE SURFACE BOUNDARY IS TAKING ITS TIME TRUDGING THROUGH SOUTHEAST KANSAS THIS AFTERNOON. AS A RESULT, WILL KEEP ISOLATED THUNDERSTORMS IN THE FORECAST TONIGHT...THOUGH CONFIDENCE REMAINS LOW. ONE SCENARIO IS THAT CONVECTION COULD FIRE ACROSS CENTRAL OR NORTHEAST OKLAHOMA AND RIDE UP ALONG THE BOUNDARY INTO SOUTHEAST KANSAS. UPPER TROUGH RESPONSIBLE FOR YESTERDAYS INCLEMENT WEATHER CURRENTLY MOVING AWAY FROM OUR AREA ACROSS IOWA. RIGHT REAR QUAD OF UPPER JET STREAK WILL LIFT OUT AND AWAY FROM EASTERN KANSAS OVERNIGHT. LIGHT SOUTHEAST WINDS WILL RETURN ACROSS THE AREA TONIGHT. NEXT CONCERN IS PATCHY FOG DEVELOPING LATE OVERNIGHT AND EARLY MONDAY MORNING. WITH AS MUCH RAIN THAT HAS FALLEN OVER THE LAST 24 HOURS, CANNOT RULE OUT SOME PATCHY MORNING FOG, ESPECIALLY IN SOUTHEAST KANSAS AND POSSIBLY SOME SCATTERED LOW STRATUS. MONDAY-MONDAY NIGHT: LEE TROUGHING STRENGTHENS ACROSS THE WESTERN PLAINS AHEAD OF DEEPENING UPPER TROUGH OVER THE PACIFIC NORTHWEST. SOUTHERLY WINDS WILL RANGE FROM 10 TO 20 MPH ACROSS THE AREA DURING THE DAY. EXPECT MOST OF THE COVERAGE WARNING AREA TO REMAIN DRY AS SHORTWAVE RIDGING SLIDES ACROSS THE REGION. ONLY A REMOTE CHANCE AT SEEING SOME CONVECTION POP OVER EXTREME SOUTHEASTERN KANSAS. MINIMAL CHANCE FOR AN ELEVATED THUNDERSHOWER OVERNIGHT MONDAY ACROSS CENTRAL KANSAS AND OUR WESTERN PERIPHERY FORECAST AREA AS SOME ISENTROPIC LIFT MOVES INTO THIS AREA. TUESDAY-WEDNESDAY: SOUTHERLY WINDS CONTINUE ACROSS THE AREA FOR TUESDAY AND WILL FALL IN THE BREEZY CATEGORY DURING THE AFTERNOON. WILL KEEP ISOLATED POPS IN FOR TUESDAY NIGHT ACROSS THE WESTERN PORTION OF OUR FORECAST AREA AS ISENTROPIC LIFT RETURNS TO THE REGION AND CANNOT RULE OUT AN ELEVATED THUNDERSHOWER. BY WEDNESDAY MORNING A SURFACE FRONT WILL BE LOCATED FROM SOUTH-CENTRAL NEBRASKA THROUGH WESTERN KANSAS. THE FRONT WILL SURGE INTO CENTRAL KANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT FROM SOUTHEAST NEBRASKA SOUTHWARD AND THEREFORE WILL KEEP HIGHEST POPS TOWARDS EAST-CENTRAL KANSAS FOR THE AFTERNOON PERIOD. WEDNESDAY NIGHT, THE GFS LIFTS THIS SURFACE BOUNDARY BACK NORTH AS A WARM FRONT AND THUS HIGHEST POPS WILL BE IN THE VICINITY OF THE SURFACE BOUNDARY ACROSS NORTHERN KANSAS AND TAPERED LOWER FURTHER SOUTH. THERE IS A BIT OF UNCERTAINTY IN THIS PERIOD AS TEMPERATURES ALOFT WILL BE WARM AND MAY INHIBIT CONVECTIVE DEVELOPMENT. AFTERNOON HIGHS WILL RANGE FROM THE UPPER 80S TO LOWER 90S THROUGH THIS PERIOD. THURSDAY-SUNDAY: NOT MANY CHANGES MADE HERE. THE GFS AND ECMWF HAVE QUITE A CONTRAST IN SOLUTIONS FOR UPPER LOW LOCATED TO THE WEST. A MORE SIGNIFICANT UPPER WAVE IS PROGGED TO EJECT ACROSS THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY, SO DID BUMP POPS UP SLIGHTLY HERE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 92 69 90 / 10 10 10 10 HUTCHINSON 65 92 69 92 / 10 10 20 10 NEWTON 65 91 70 90 / 10 10 10 10 ELDORADO 66 90 70 89 / 10 10 10 10 WINFIELD-KWLD 68 92 70 90 / 20 10 10 10 RUSSELL 63 93 68 93 / 10 10 20 10 GREAT BEND 63 93 68 93 / 10 10 20 10 SALINA 64 93 70 92 / 10 10 20 10 MCPHERSON 64 91 69 92 / 10 10 20 10 COFFEYVILLE 68 89 69 88 / 20 20 20 10 CHANUTE 67 88 68 88 / 20 10 10 10 IOLA 67 88 68 88 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && KLEINSASSER/SEDLOCK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT SUN JUN 5 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1020 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FOG MAY DEVELOP AFTER 2 AM ACROSS CENTRAL AND SOUTHEAST KANSAS. WIDESPREAD DENSE FOG IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM JMC/TES/ADK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 253 AM CDT MON JUN 6 2005 KSZ098-099-060830- CHAUTAUQUA-MONTGOMERY- 253 AM CDT MON JUN 6 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES... AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 9 MILES SOUTH OF SEDAN...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT MON JUN 6 2005 KSZ069-093-094-060915- BUTLER-COWLEY-ELK- 328 AM CDT MON JUN 6 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...COWLEY AND ELK COUNTIES... AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ATLANTA...OR 20 MILES NORTHEAST OF WINFIELD...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 08:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455721.